Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 21, 2013, 2:22 PM CST for Sabine Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2013, 2:22 PM CST (20:22 UTC)
- Expired
- Feb 21, 2013, 2:45 PM CST
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 1:37 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 842 m²/s²
- 0-3 km storm-relative helicity
- 990 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WFUS54 KSHV 212022
TORSHV
LAC085-212045-
/O.NEW.KSHV.TO.W.0020.130221T2022Z-130221T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST THU FEB 21 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 245 PM CST
* AT 217 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF FLORIEN...OR 11 MILES NORTH OF TOLEDO BEND DAM...
MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FISHER AND MOUNT CARMEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3138 9365 3168 9335 3164 9333 3154 9334
3154 9324 3153 9323 3136 9323 3136 9338
3127 9344 3127 9354
TIME...MOT...LOC 2021Z 230DEG 60KT 3138 9349
$$
14What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 21, 2:04 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 21, 2:04 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 204 PM CST THU FEB 21 2013 .DISCUSSION... TORNADO WATCH HAS BEEN ISSUED FOR TOLEDO BEND AREA...AND PORTIONS OF NORTHCENTRAL LOUISIANA...SOUTH OF INTERSTATE 20...THRU 7 PM THIS EVENING. A LINE OF TSTMS...THE NORTHERN END OF THIS LINE CURRENTLY MOVG EAST ACROSS TOLEDO BEND...SHOWING INDICATIONS OF DAMAGING WIND GUSTS...AND SOME ROTATION...WILL TRACK EAST. THESE STORMS MAY INCREASE IN INTENSITY LATER IN THE AFTN HOURS./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 42 58 35 60 / 80 30 10 10 0 MLU 61 45 60 39 59 / 80 40 10 10 0 DEQ 47 34 52 27 57 / 80 10 10 10 0 TXK 50 37 50 31 57 / 80 30 10 10 0 ELD 49 40 54 32 58 / 80 40 10 10 0 TYR 64 37 54 33 62 / 80 10 10 10 0 GGG 62 39 57 34 61 / 80 20 10 10 0 LFK 73 41 64 35 66 / 80 30 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 21, 12:00 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU FEB 21 2013 LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-221800- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON. A COLD AND STABLE AIRMASS REMAINS IN PLACE IN THE LOWEST LEVELS OF THE ATMOSPHERE AND THIS MAY LIMIT THUNDERSTORM DEVELOPMENT. HOWEVER...A WARM FRONT IS EXPECTED TO MOVE NORTHWARD TO NEAR THE INTERSTATE 20 CORRIDOR...BEFORE THESE STORMS MOVE EAST OF MOST OF THE AREA BY LATE THIS AFTERNOON OR EARLY IN EVENING. SOUTH OF THIS WARM FRONT...CONDITIONS MAY BECOME MORE CONDUCIVE FOR SEVERE THUNDERSTORMS. STRONG DEEP LAYER SHEAR WILL SUPPORT A THREAT FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER AND DISCRETE SUPERCELLS WILL GENERALLY BE SOUTH OF INTERSTATE 20 UNTIL EARLY THIS EVENING. THE SEVERE THREAT WILL GRADUALLY SHIFT EASTWARDS THIS EVENING AS THE COLD FRONT MOVES ACROSS THE AREA AND THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST AS THE FRONT PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE SUNDAY AND INTO MONDAY AS YET ANOTHER STRONG UPPER TROUGH MOVES ACROSS THE PLAINS AND DRIVES A COLD FRONT ACROSS THE REGION. HOWEVER...INSTABILITY AND MOISTURE RETURN MAY BE LIMITED. THEREFORE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY POSSIBLY BE NEEDED FROM MID AFTERNOON UNTIL EARLY THIS EVENING. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 221800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION- 1200 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY LATER THIS MORNING. HOWEVER...MOST OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE ELEVATED IN NATURE DUE TO THE PRESENCE OF A COLD AND STABLE AIRMASS IN THE LOW LEVELS OF THE ATMOSPHERE. VERTICAL WIND PROFILES ARE SUFFICIENT TO SUPPORT ROTATING UPDRAFTS. THEREFORE...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL BEING THE PRIMARY THREAT. THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST THIS EVENING AND TONIGHT AS THE COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE SUNDAY AND INTO MONDAY AS YET ANOTHER STRONG UPPER TROUGH MOVES ACROSS THE PLAINS AND DRIVES A COLD FRONT ACROSS THE REGION. HOWEVER...INSTABILITY AND MOISTURE RETURN MAY BE LIMITED. THEREFORE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE HAILSTORMS...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY THROUGH THIS EVENING. VII
In the hours before
Local storm report, Feb 21, 8:28 AM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL 1 E BOSSIER CITY 32.52N 93.65W
02/21/2013 E0.75 INCH BOSSIER LA BROADCAST MEDIA
DIME SIZED HAIL REPORTED ON BODCAU STATION ROAD.
&&
20Local storm report, Feb 21, 8:36 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL NACOGDOCHES 31.61N 94.65W
02/21/2013 E0.50 INCH NACOGDOCHES TX PUBLIC
&&
20Local storm report, Feb 21, 9:06 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL FOREMAN 33.72N 94.40W
02/21/2013 E0.75 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
20Local storm report, Feb 21, 9:09 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL BOSSIER CITY 32.52N 93.66W
02/21/2013 E0.50 INCH BOSSIER LA PUBLIC
MARBLE SIZE HAIL REPORTED NEAR BELLAIRE ELEMENTARY
SCHOOL.
&&
20Local storm report, Feb 21, 2:08 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 5 W HEMPHILL 31.33N 93.93W
02/21/2013 SABINE TX LAW ENFORCEMENT
SEVERAL HOMES DAMAGED NEAR STRICKLAND CROSSING AND 2
INJURIES REPORTED
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:06 PM CST | Tornado Warning | SHV | Natchitoches | 24 min |
| Feb 21, 4:20 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 25 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.